MAUDE Adverse Event Report: GYRUS ACMI, INC. DEPLOYMENT CATHETER AND LOADER, 2.6; SPIRATION VALVE CATHETER AND LOADER

GYRUS ACMI, INC. DEPLOYMENT CATHETER AND LOADER, 2.6; SPIRATION VALVE CATHETER AND LOADER
Model Number HUS-C26N
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical staff reported there was no patient injury.Follow-up to obtain additional event information is ongoing.The deployment catheter and loader is being returned to the manufacturer for further investigation.No valves will be returned.
 
Event or Problem Description
Patient was to have spiration valves (hus-v9) placed for the treatment of air leak (date unknown).Physician used the spiration deployment catheter and loader (hus-c26n) to place the spiration valves.Valves could not be placed.Physician reported three wasted valves (hus-v9) due to a malfunctioning deployment catheter and loader (hus-c26n).Replacement devices were sent resulting in a 24-hour delay in procedure.No patient injury occurred.
 
Additional Manufacturer Narrative
Deployment catheter and loader was returned to gyrus acmi, inc.For evaluation.Initial inspection of the deployment catheter showed it was bent at the distal end.Further inspection of catheter tip showed a kinked/ bent stabilization wire.Upon opening the loader, two valves were found to be stuck in the loader.The valves were removed from the loader, indicating the second valve appears to have been forcibly loaded without deploying the first valve, leading to damage of the deployment catheter and the valves.
 
Event or Problem Description
Patient was to have spiration valves (hus-v9) placed for the treatment of air leak (date unknown).Physician used the spiration deployment catheter and loader (hus-c26n) to place the spiration valves.Valves could not be placed.Physican reported three wasted valves (hus-v9) due to a malfunctioning deployment catheter and loader (hus-c26n).Replacement devices were sent resulting in a 24-hour delay in procedure.No patient injury occurred.

Brand Name
DEPLOYMENT CATHETER AND LOADER, 2.6
Common Device Name
SPIRATION VALVE CATHETER AND LOADER
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16925146
Report Number3004450998-2023-00034
Device Sequence Number20534345
Product Code OAZ
UDI-Device Identifier00896506002187
UDI-Public00896506002187
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHUS-C26N
Device Lot NumberWS326739
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/13/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown